MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that an attempt was made to remove the patient's lumbar drain per standard protocol.The drain was not initially difficult to remove but after continued gentle removal, the drain was found to be structurally compromised, and a portion of the hermetic lumbar catheter, closed tip (ins5010) separated and remained in situ.Inspection of the removed segment revealed degradation of the catheter material.Imaging was ordered and showed the "retained lumbar drain catheter entering the spinal canal at l3-l4 and terminating at l1.The retained catheter is pinched between the l3 and l4 spinous processes." the site was sutured to prevent further csf leakage, and the retained drain scheduled to be removed in the or the following day.The lot number is unknown as the packaging wasn¿t saved.Injury is severity level 2: temporary or minor harm/damage.Slight injury; treatment required.Will require surgical intervention for retained hardware.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: a2, a3a, a4, g3, g6, h2, h3, h10, h11.Medwatch report #(b)(4) was received with the following information: describe the event or problem: np [nurse practitioner] removing lumbar drain after normal pressure hydrocephalus trial.The tip was frayed.Taken to the or the next day to remove the tip while having a ventriculperitoneal shunt.What was the original intended procedure?: lumbar drain trial.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The hermetic lumbar catheter (ins5010) was not returned; therefore, failure analysis is not possible.In addition, no photos showing the reported condition have been provided, therefore, the complaint is considered unconfirmed.Lot number information has not been provided; therefore, device history record (dhr) could not be reviewed.However, each catheter tubing lot must meet incoming inspection requirements that include break load force, elongation, raw material tensile strength, id, and od.Due to no product return, the root cause cannot be determined.However, a possible cause could be related to having to pull too strongly on the catheter since, as reported, it was ¿pinched between the l3 and l4 spinous processes¿.Another possible cause could be related to manipulating or repositioning the catheter through the tuohy needle during its insertion.This can damage the catheter with the tuohy¿s edges and then breaking off during its removal when pinched between the mentioned spinous processes.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22180714
Report Number2648988-2025-00018
Device Sequence Number8617357
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberINS5010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/09/2025
07/11/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/03/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient Weight106 KG